Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on maximal averages in the plane


Authors: José A. Barrionuevo and Lucas S. Oliveira
Journal: Proc. Amer. Math. Soc. 138 (2010), 309-313
MSC (2000): Primary 42B25
DOI: https://doi.org/10.1090/S0002-9939-09-10082-5
Published electronically: September 4, 2009
MathSciNet review: 2550196
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{B}_{\delta}$ be the class of all $ h\times \delta h$ rectangles in the plane with $ h > 0$ and $ 0 < \delta < \frac{1}{2}$. The orientation of the rectangles is arbitrary. Form the maximal operator

$\displaystyle GM f(x) = \sup_{0 < \delta < \frac{1}{2}}\;\; \sup_{x\in R\in\ma... ... \frac{1}{\vert\log \delta \vert\cdot \vert R \vert}\int_R \vert f(y)\vert dy. $

Note the logarithmic term in the average. It is shown that $ GM$ is a bounded maximal operator in $ L^2(\mathbb{R}^2)$. The case of a fixed $ \delta$ is due to Córdoba.


References [Enhancements On Off] (What's this?)

  • 1. J. Barrionuevo, Estimates for some Kakeya-type maximal operators, Trans. Amer. Math. Soc. 335 (1993), 667-682. MR 1150012 (93f:42038)
  • 2. -, A note on the Kakeya maximal operator, Math. Res. Lett. 3, no. 1 (1996), 61-65. MR 1393383 (98k:42023)
  • 3. A. Córdoba, The Kakeya maximal function and the spherical summation multipliers, Amer. J. Math. 99 (1977), 1-22. MR 0447949 (56:6259)
  • 4. A. Nevo, Harmonic analysis and pointwise ergodic theorems for noncommuting transformations, J. Amer. Math. Soc. 7 (1994), 875-902. MR 1266737 (95h:22006)
  • 5. E. M. Stein, On the maximal ergodic theorem, Proc. Nat. Acad. Sci. USA 47 (1961), 1894-1897. MR 0131517 (24:A1367)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42B25

Retrieve articles in all journals with MSC (2000): 42B25


Additional Information

José A. Barrionuevo
Affiliation: Departamento de Matemática, Universidade Federal Rio Grande do Sul, Av. Bento Gonçalves 9500, 91509-900 Porto Alegre, RS, Brasil
Email: josea@mat.ufrgs.br

Lucas S. Oliveira
Affiliation: Departamento de Matemática, Universidade Federal Rio Grande do Sul, Av. Bento Gonçalves 9500, 91509-900 Porto Alegre, RS, Brasil
Email: lucas_gnomo@hotmail.com

DOI: https://doi.org/10.1090/S0002-9939-09-10082-5
Keywords: Maximal operators
Received by editor(s): March 18, 2009
Received by editor(s) in revised form: April 20, 2009, and June 15, 2009
Published electronically: September 4, 2009
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society